Off to the Drs again antibiotic problems - British Lung Foun...

British Lung Foundation
41,981 members48,239 posts

Off to the Drs again antibiotic problems

Shancock
Shancock
12 Replies

Think I've had an unpleasant reaction to Clarithromycin as I've been feeling all tingly all over and quite dizzy sometimes. Bad tummy but I can handle that it's the other things. Headache and waking up all through the night also strange dreams.

Very cold at night time despite wearing thick pjs and dressing gown. Now maybe the bronchitis infection is part to blame too. Anyhow going to Drs later for a chat about it and haven't taken any this morning and won't again. Maybe I'll just go back to Amox not quite as effective but agrees with me though.

Anyone whose had side effects from abs, how long does it usually take to die down after you stop taking them?

12 Replies
oldestnewest
sassy59

I am on Clarithromycin for a chest infection as tolerate them well. I have slight tummy problems and crazy dreams but ok otherwise. Can’t tolerate aug as hiatus hernia doesn’t like it.

Hope your doctors appointment goes well and you find a better antibiotic. You should be rid of side effects from Clarithromycin within a few days but ask your GP.

Feel better soon. Xxxxx

1 like
Reply
Shancock
Shancock
in reply to sassy59

Thank you, I saw my favourite dr, makes such a difference when you see one whose really nice. He should the effects should wear off swiftly as it's not slow release, so fingers crossed. I know what you mean about the dreams, I'm more tired than possible but can't sleep and when I eventually get couple of hours in I have the most vivid odd dreams then wake up all startled! Last night dreamt I had accidently eaten a washing powder capsule and I was choking, it was awful, very strange.

He's put me on Doxy, fingers crossed it'll be okay, apparently it's a lot more tolerable. But on the plus side the Clary does get to the infection within 2 days I saw significant improvement in my cough and chest.

I hope you recover soon, I'm a carer so I know how hard it is and how terrible it can be when your not feeling well, I'm plagued with guilt that I'm not being as good as I should be.

1 like
Reply
Yatzy

Hi Shancock. Things pick up rapidly from stopping the ab. For me with penicillin, took about a week, with erythromycin at least two weeks, and maybe longer to fully recover, but it did take the power out of my arms and legs...was quite disabled for a while, but gradually lifting from when stopped the drug....huge relief!

Hope your reaction settles quickly. Penny x

3 likes
Reply
Shancock
Shancock
in reply to Yatzy

Thank you yes my arms and legs feel like lead, and I'm more tired than ever but can only sleep for a few hours a night. Keep having horrible vivid dreams when I eventually get off.

I've only had 4 days worth so the dr said the effects should wear off quickly an they're not slow release.

I've been put on Doxy which I think I had when I had pneumonia and I think I was okay with it, well I felt terrible but that was th infection really.

I'm laying off diary, no yogurt just skimmed milk in tea and have to take my Ranitidine 2 hours time difference of the Doxy.

Here's hoping I'll be okay and start to feel more awake!

1 like
Reply
Yatzy
Yatzy
in reply to Shancock

Glad you’re getting sorted. Yes I take a low dose of oxytet full time, close to doxy. A bit of a fiddle timewise around food and dairy, but I’ve got used to it now. It’s the only ab I can take due to allergies/sensitivities. I just up my dose if I get an infection and so far, despite all the publicity to the contrary, it works. I’ve been on it more than forty years now!

Take care xx

1 like
Reply
Lizzie34
Lizzie34
in reply to Yatzy

What is oxytet

Reply
Yatzy
Yatzy
in reply to Lizzie34

Oxytetracycline- a broad spectrum antibiotic

Reply
Offcut

If you are taking Apixaban you should not take Clarithromycin?

Reply
Shancock
Shancock
in reply to Offcut

Right I'm not, I don't know what that is I don't take anything usually. I've changed to Doxy now so hopefully I'll be ok.

Reply
O2Trees

Ive had bad reaction to clarithromycin though different to yours. I couldnt breathe which kind of defeated the point of taking them. What you're describing is a frequent allergic reaction to meds - I had this with co-codamol, so dizzy i was frightened to go upstairs and the itching. Also with a strong antihistamine called Fexo-something. This doesnt mean these symptoms wont pass for you and the clarith will be fine, but keep an eye out and tell the GP if you're worried.

Reply
Shancock
Shancock
in reply to O2Trees

Yes thank you, I too can't take codeine makes me feel super strange. Already things are getting better, last night I slept well and no odd dreams and feel more myself. Just will remember not to use that type of one again.

1 like
Reply
O2Trees

Glad to hear it. Ive realised from a reply above that you had already changed to doxy when i wrote mine yesterday. Wishing you properly better. :)

1 like
Reply

You may also like...